Alert archive / Texas / Wind Advisories in 2024
Wind Advisory 9, NWS Amarillo, TX
NWS Amarillo, TX issued this wind advisory at May 25, 2024, 11:44 AM CDT for Cimarron County, Oklahoma; Dallam County, Hartley County, Texas. It took effect at May 25, 2024, 1:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 25, 2024, 11:44 AM CDT (16:44 UTC)
- In effect from
- May 25, 2024, 1:00 PM CDT
- Expired
- May 25, 2024, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Amarillo, TX
Counties Cimarron County, OK, Dallam County, TX, Hartley County, TX
The radar
The Amarillo radar (KAMA), 141 km from the middle of the area, began a volume at 16:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 4.7 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2082 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 365 m²/s²
- 0-3 km storm-relative helicity
- 591 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
684 WWUS74 KAMA 251644 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 1144 AM CDT Sat May 25 2024 OKZ001-TXZ001-006-260100- /O.NEW.KAMA.WI.Y.0009.240525T1800Z-240526T0100Z/ Cimarron-Dallam-Hartley- Including the cities of Channing, Boise City, Romero, Dalhart, Conlen, Ware, Hartley, and Keyes 1144 AM CDT Sat May 25 2024 ...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...Southwest winds 30 to 40 mph expected. * WHERE...In Oklahoma, Cimarron County. In Texas, Dallam and Hartley Counties. * WHEN...Until 8 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 11
1 follow-up statement
695 WWUS74 KAMA 260046 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 746 PM CDT Sat May 25 2024 OKZ001-TXZ001-006-260200- /O.EXP.KAMA.WI.Y.0009.000000T0000Z-240526T0100Z/ Cimarron-Dallam-Hartley- Including the cities of Keyes, Channing, Dalhart, Ware, Romero, Hartley, Boise City, and Conlen 746 PM CDT Sat May 25 2024 ...WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING... $$ DGW
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at May 25, 6:32 AM CDT, 5 hours 12 minutes earlier.
Area forecast discussion, May 25, 6:32 AM CDT, 5 hours 12 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
632 AM CDT Sat May 25 2024
...New AVIATION...
.SHORT TERM ...
(Today through Sunday night)
Issued at 325 AM CDT Sat May 25 2024
Anticipate quite a dry and breezy start to the weekend across the
vast majority of the Panhandles this afternoon. As an upper trough
approaches from the west, a deepening sfc low off the Rockies will
generate breezy southwest winds of 20-30 mph, gusting around/over
40 mph at times. With clear skies overhead, high temperatures will
solidly reach the 90s for most of the area. This combination of
hot, dry, and breezy conditions will create critical fire weather
concerns across the western to central combined Panhandles where
fuels are still somewhat receptive.
The deepening sfc low to the north will also present the
opportunity to hold the dryline across our far eastern stack of
counties this afternoon-evening, where there's a 10-15% chance for
a storm or two to initiate before quickly entering western OK.
Although most global models show the dryline settling over far
western Oklahoma, more CAMs are now depicting the dryline hanging
slightly further west, encroaching into our CWA. If this were to
occur, 50s dew pts, 50 kts bulk shear, and moderate instability
ahead of this forcing would certainly support a severe storm or
two, assuming the cap can break. Lack of quality and depth of
moisture into the eastern Panhandles could be a limiting factor
today even if the dryline hangs west, but all modes of severe
weather would still be in play, although large hail would be the
primary hazard. Again, this further west outcome has a low chance
of panning out, but observational trends will need to be
monitored closely through the day.
A weak front will drag over the area Sunday behind the exiting
disturbance, providing only a few degrees of relief with slightly
breezy northwest winds and sunny skies. Highs souldn't have much
trouble reaching the 80s to low 90s, especially for the southern
Texas Panhandle. Overnight lows into Monday morning will be a
little cooler in spots as well, bottoming out in the upper 40s in
the northwest Panhandles.
Harrel
&&
.LONG TERM ...
(Monday through Friday)
Issued at 325 AM CDT Sat May 25 2024
It looks like rain chances will be going up for the Panhandles
Tuesday through Friday. Several upper level short wave troughs will
move through the flow next week. A general southeast surface wind
will prevail next week. Low level moisture will tend to stay in
place with the southeast winds. This moisture will combine with the
upper air disturbances to bring several rounds of showers and
thunderstorms to the region. The devil will be in the details on
where the best chance of rain will be each day. The showers and
storms may lay down an outflow boundary which could be a focus for
showers and thunderstorms the next day. Or an outflow boundary
could move all the way through the Panhandles in which case the next
day may not have as much convection. There could be a day where we
are stuck under low clouds much of the day and we can not reach our
convective temperature therefore, cutting down on the coverage of
rain perhaps. The best case scenario if we want to see rain is if
showers and thunderstorms develop in the afternoon and they move
east of our area overnight and skies clear and the atmosphere
recovers for another round of showers and thunderstorms the next
day. Also, the rain coverage may depend on the timing of the upper
level waves. Right now, it looks like high temperatures will
generally be in the 80's for next week. But cloud cover and rain
could change those temperatures.
&&
.AVIATION...
(12Z TAFS)
Issued at 627 AM CDT Sat May 25 2024
VFR conditions are forecast at all sites throughout the 12z
period. Winds currently out of the south will veer and increase
out of the southwest this morning through afternoon, sustained at
20-25 kts, gusting around 35-40 kts. A weak front will drag
through the Panhandles overnight, turning winds to northwesterly
at 10-15 kts.
Harrel
&&
.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX 93 60 90 54 / 0 0 0 0
Beaver OK 94 57 88 49 / 10 10 0 0
Boise City OK 89 53 84 46 / 0 0 0 0
Borger TX 98 60 92 55 / 0 0 0 0
Boys Ranch TX 95 56 91 53 / 0 0 0 0
Canyon TX 93 58 91 53 / 0 0 0 0
Clarendon TX 94 63 90 56 / 0 0 0 0
Dalhart TX 91 52 87 47 / 0 0 0 0
Guymon OK 93 55 86 48 / 0 0 0 0
Hereford TX 94 58 92 53 / 0 0 0 0
Lipscomb TX 92 58 88 54 / 20 10 0 0
Pampa TX 94 60 88 54 / 10 0 0 0
Shamrock TX 94 62 91 56 / 20 10 0 0
Wellington TX 95 62 94 58 / 20 10 0 0
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...Red Flag Warning from noon today to 10 PM CDT this evening for
TXZ001-002-006-007-011-012-016-017-317.
OK...Red Flag Warning from noon today to 10 PM CDT this evening for
OKZ001-002.
&&
SHORT TERM...38
LONG TERM....15
AVIATION...38Hazardous weather outlook, May 25, 3:43 AM CDT, 8 hours 1 minute before
Hazardous Weather Outlook National Weather Service Amarillo TX 343 AM CDT Sat May 25 2024 OKZ001>003-TXZ001>020-317-252045- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 343 AM CDT Sat May 25 2024 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Today and Tonight. Critical fire weather conditions are expected this afternoon through the early evening hours for the western combined Panhandles. A Red Flag Warning is in effect for those areas from noon until 10 PM this evening. A thunderstorm or two can't be ruled out across the far eastern Panhandles this afternoon and evening. Any storm that develops could quickly become severe with large hail and damaging winds the primary hazards. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Additional thunderstorms will be possible in the afternoon and evening hours Tuesday through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Area fire managers and emergency officials should be alert for elevated or critical fire weather conditions Saturday afternoon through early evening.
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 4:28 PM CDT | Special Weather Statement | AMA | Beaver | 32 min |
| May 25, 4:41 PM CDT | Severe Thunderstorm Warning | AMA | Beaver | 38 min |
| May 25, 5:03 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Lipscomb | 13 min |
Nearby
Wind Advisories in Texas, 2024Wind Advisories in Oklahoma, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.